I have been diagnosed with Aspergers and Major Depression, however I am not sure these diagnoses are correct as hypnogogic hallucinations continue and frankly, even after two different types of antidepressants, my depression is only marginally better.
For a bit of background: I had a rather difficult childhood. Drugs were a problem in my family and while major violence didn’t quite happen, there was much screaming and quick, explosive, changes in mood by my father which often left me nervous or afraid. I’ve found that in these and other high stress situations, I am extremely calm. However, after I’ve left home for school for a few years now, I’ve found that in the calm I completely crumble apart.
I’ve always had hypnogogic hallucinations, perhaps once or twice a month regularly, but now the instances are increasing. Moreover, I have major depression and am being treated, but panic attacks, horrible lethargy, debilitating anxiety have also followed with little relief. My focus was so bad at one point, that I was literally unable to read.
As of now, I’m still under treatment on antidepressants, but am only marginally better. Could these issues be symptoms of a bigger problem that needs addressing? Dementia runs in my family and I am terrified of any kind of degradation of my mind. It feels sometimes though that I am losing myself.Hallucinations Are Haunting Me
Hallucinations Are Haunting Me
Hypnagogic hallucinations could be indicative of a sleep disorder. Anxiety and depression could also be making the hallucinations worse, but not treating a possible underlying sleep disorder could be at the heart of the problem.
Sometimes medication alone isn’t enough. You could benefit from counseling. It is a recommended treatment for both depression and anxiety. It could help to regulate your sleep which could, in turn, decrease your hypnagogic hallucinations.
Another possibility to consider is that you have yet to find the right medication. It can take time to find something that works. It is often a trial and error process.
Your antidepressant medication could be negatively impacting your hypnagogic hallucinations. Consider discussing these possibilities with your prescribing physician.
I would recommend consulting a sleep specialist about your hypnagogic hallucinations. Ask your prescribing physician for a referral to a sleep specialist in your community. You might need to undergo a sleep study, to determine if a sleep disorder is present. This link allows you to enter your ZIP code and find a sleep center in your area. Please take care.
Dr. Kristina Randle